Texas, 2006

Tornado in Texas, June 17, 2006

June 17, 2006 · NWS HGX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 17, 2:37 AM CST, 6 hours 53 minutes earlier.

Area forecast discussion, Jun 17, 2:37 AM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
337 AM CDT SAT JUN 17 2006

.DISCUSSION...
CONTINUING TO SEE SCT SHWRS DEVELOP AREAWIDE TONIGHT OVER SE TX
GIVEN THE VERY MOIST AND ALSO UNSTABLE ATMOSPHERE IN PLACE. THIS
WILL CONTINUE THROUGHOUT THE DAY TODAY...WITH ACTIVITY INCREASING
DURING THE MORNING WITH SOME HEATING AND AN APPROACHING SHRT WV
FROM THE WEST.

THE MAIN FCST CHALLENGE CONTINUES TO BE THE CHC OF RAIN AND THREAT
OF LOCALLY HVY RAINFALL. MADE A FEW CHGS TO THE EXISTING PACKAGE
CONCERNING THE POPS. WILL HAVE LIKELY POPS AREAWIDE TODAY...WITH A
SLIGHTLY BETTER CHC ACROSS THE NORTH. THE APPROACHING SHRT WV WILL
MOVE ACROSS NORTHERN AREAS WHICH SHOULD RESULT IN INCREASING
CONVECTIVE DEVELOPMENT AND/OR PROPAGATION OF THE ONGOING ACTIVITY
WEST OF SE TX INTO THE NW ZONES. STILL A THREAT OF LOCALLY HEAVY
RAINFALL TODAY DUE TO TRAINING AND WILL MENTION THIS POSSIBILITY
IN THE ZONES AND HWO. THERE IS LIKELY TO BE SOMEWHAT OF A LULL IN
SHWR/TSTM ACTIVITY THIS EVE. HOWEVER...THINK AN MCS IS LIKELY TO
PROPAGATE E-SE FROM NORTH-CENTRAL TX INTO SE TX AFT MIDNIGHT AS THE
MAIN UPPER TROF AXIS SHIFTS EAST AND MOVES ACROSS SE TX DURING THE
EARLY MORNING HOURS ON SUN. WILL THEREFORE RAISE POPS TO LIKELY
ACROSS THE NORTH LATE TONIGHT AND TAPER DOWNWARD TOWARD THE COAST.
MAY HAVE A SVR WX THREAT OVERNIGHT IF THE MCS MAINTAINS ITS
INTENSITY...BUT PREFER TO LET FUTURE SHIFTS MAKE THIS CALL...AS IT
IS VERY UNCERTAIN ATTM. MESOSCALE BOUNDARIES FROM SAT NIGHT CONVECTION
WILL PLAY A MAJOR ROLE IN SUNDAYS CONVECTIVE PATTERN....BUT IN GENERAL
EXPECT LESS ACTIVITY THAN TODAY AS THE LEADING EDGE OF UPPER TROF WILL
BE EAST OF THE AREA. 00Z MODEL SOLNS STALL WHAT IS LEFT OF THE
UPPER TROF JUST EAST OF SE TX ON MONDAY WITH A WEAK LOW OR SHEAR AXIS
GRADUALLY RETROGRADING BACK INTO THE AREA ON TUE AND WED OF NEXT WEEK.
SO...WE COULD SEE RAIN CHCS GO UP A LITTLE AROUND MID-WEEK IF THAT
ACTUALLY HAPPENS AND THE LOW MOVES ACROSS THE AREA. DECIDED TO NUDGE
THE POPS UP A LITTLE IN THE EXTENDED TO FOLLOW THE 00Z GFS AT THAT
TIME FRAME. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      90  75  91  75  93 /  70  60  40  20  30
HOUSTON (IAH)              89  76  89  76  90 /  60  50  40  20  30
GALVESTON (GLS)            86  78  87  78  88 /  60  30  40  20  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY BAYS AND OFFSHORE WATERS THROUGH TODAY.

&&
Hazardous weather outlook, Jun 17, 5:30 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CDT SAT JUN 17 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-181200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
630 AM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

...LOCALLY HEAVY RAINFALL POSSIBLE TODAY AND LATE TONIGHT...

DEEP MOISTURE IS IN PLACE ACROSS SOUTHEAST TEXAS AND COUPLED WITH AN
APPROACHING UPPER LEVEL DISTURBANCE...SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL RESULT. SOME OF THE RAINFALL TODAY IS LIKELY
TO BE HEAVY. RAINFALL AMOUNTS OF 1/2 TO 1 INCH WILL BE COMMON TODAY.
HOWEVER...WHERE THE TRAINING OF STRONGER STORMS OCCURS...LOCALIZED 3
TO 5 INCH ACCUMULATIONS ARE POSSIBLE. NO WIDESPREAD FLOOD PROBLEMS
ARE EXPECTED...BUT THE USUAL FLOOD PRONE URBAN STREETS AND LOW
LYING AREAS WILL NEED TO BE WATCHED.

FOR TONIGHT...AN ORGANIZED AREA OF THUNDERSTORMS IS EXPECTED TO
DEVELOP OVER NORTH CENTRAL TEXAS DURING THE EVENING HOURS. THIS
THUNDERSTORM COMPLEX IS EXPECTED TO MOVE SOUTHEAST TOWARD AND
POSSIBLY INTO SOUTHEAST TEXAS LATE TONIGHT. IN ADDITION TO PRODUCING
LOCALLY HEAVY RAINFALL...IT IS ALSO POSSIBLE THAT SOME THUNDERSTORMS
COULD BE SEVERE ACROSS THE AREA AS THEY MOVE IN FROM THE
NORTHWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

The radar

The Houston radar (KHGX), 119 km away, was scanning. The volume nearest the first event began at 15:30 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Montgomery

When
June 17, 9:30 AM CST
Where
Montgomery County, 2 mi W of Montgomery
Rating
F0
Path length
1 mi
Path width
75 yd
Property damage
$40,000
Reported by
TRAINED SPOTTER
Coordinates
30.383, -95.717

Tornado downed several large trees, one on top of a church. Out buildings were damaged and some lawn equipment was displaced.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513981.